Alert archive / Colorado / High Wind Warnings in 2014

High Wind Warning 18, NWS Denver/Boulder, CO

April 28, 201414 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Apr 28, 2014, 9:00 PM MDT for 14 counties in Colorado. It took effect at Apr 29, 2014, 6:22 AM MDT. It was in force for 14 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 9:00 PM MDT (03:00 UTC)
In effect from
Apr 29, 2014, 6:22 AM MDT
Expired
Apr 29, 2014, 8:00 PM MDT
In force
14 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:13 AM MDTNON-TSTM WND GST 66Akron, CO
Apr 29, 8:31 AM MDTNON-TSTM WND GST 67Limon, CO
Apr 29, 8:55 AM MDTNON-TSTM WND GST 61Fort Morgan, CO
Apr 29, 9:28 AM MDTNON-TSTM WND GST 69Limon, CO
Apr 29, 9:35 AM MDTNON-TSTM WND GST 711 N Strasburg, CO
Apr 29, 9:41 AM MDTNON-TSTM WND GST 69Akron, CO
Apr 29, 9:50 AM MDTNON-TSTM WND GST 59Sterling, CO
Apr 29, 10:27 AM MDTTSTM WND GST 5811 E Parker, CO
Apr 29, 10:53 AM MDTNON-TSTM WND GST 68Denver Intl Airport, CO
Apr 29, 11:17 AM MDTTSTM WND GST 536 Nw Elizabeth, CO
Apr 29, 12:24 PM MDTNON-TSTM WND GST 624 N Elizabeth, CO
Apr 29, 12:51 PM MDTNON-TSTM WND GST 77Akron, CO
Apr 29, 1:56 PM MDTNON-TSTM WND GST 71Akron, CO
Apr 29, 1:58 PM MDTNON-TSTM WND GST 66Limon, CO
Apr 29, 2:15 PM MDTNON-TSTM WND GST 252 Nne Aurora, COLARGE TREES SWAYING.
Apr 29, 2:15 PM MDTNON-TSTM WND GST 501 W Frederick, COSMALL TREE LIMBS LESS THAN 2 INCHES IN DIAMETER DOWN.
Apr 29, 2:38 PM MDTNON-TSTM WND GST 58Sterling, CO
Apr 29, 2:58 PM MDTNON-TSTM WND GST 58Fort Morgan, CO
Apr 29, 2:58 PM MDTNON-TSTM WND GST 63Limon, CO
Apr 29, 3:07 PM MDTNON-TSTM WND GST 77Sterling, COMEASURED WITH A HANDHELD ANEMOMETER.
Apr 29, 3:18 PM MDTNON-TSTM WND GST 61Fort Morgan, CO
Apr 29, 3:38 PM MDTNON-TSTM WND GST 62Sterling, CO
Apr 29, 3:44 PM MDTNON-TSTM WND GST 61Akron, CO
Apr 29, 3:56 PM MDTNON-TSTM WND GST 64Akron, CO
Apr 29, 4:56 PM MDTNON-TSTM WND GST 582 Nw Manila Village, COWIND MEASUREMENT TAKEN AT FRONT RANGE AIRPORT
Apr 29, 4:56 PM MDTNON-TSTM WND GST 63Akron, CO
Apr 29, 4:58 PM MDTNON-TSTM WND GST 62Limon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3142 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS75 KBOU 290300
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
900 PM MDT MON APR 28 2014

...STRONG WINDS WILL INCREASE AGAIN TUESDAY MORNING...

.A VERY STRONG CIRCULATION AROUND A SLOW MOVING DEEP STORM SYSTEM
OVER NEBRASKA WILL PRODUCE MORE STRONG WINDS ON THE NORTHEAST
PLAINS OF COLORADO ON TUESDAY. 

COZ048>051-291100-
/O.CAN.KBOU.HW.W.0017.000000T0000Z-140429T0300Z/
/O.UPG.KBOU.HW.A.0012.140429T1500Z-140430T0000Z/
/O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
900 PM MDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY...
...HIGH WIND WARNING IS CANCELLED THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* TIMING...NORTHWEST WINDS WILL DECREASE LATER THIS EVENING... 
  THEN INCREASE AGAIN ON TUESDAY. 

* WINDS...NORTHWEST WINDS WILL INCREASE TUESDAY MORNING TO 30 TO
  40 MPH WITH GUSTS TO AROUND 60 MPH. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS 
  OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING 
  HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND 
  REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. 

$$

COZ042-044-046-047-291100-
/O.UPG.KBOU.HW.A.0012.140429T1500Z-140430T0000Z/
/O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER
900 PM MDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG NORTHWEST WINDS WILL INCREASE AGAIN TUESDAY 
  MORNING AND CONTINUE THROUGH THE AFTERNOON. | 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AND 
  GUSTS UP TO 60 MPH POSSIBLE. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS 
  OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING 
  HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND 
  REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. 

$$

COZ038-040-041-043-045-291100-
/O.NEW.KBOU.HW.W.0018.140429T1500Z-140430T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
900 PM MDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL INCREASE AGAIN TUESDAY
  MORNING AND CONTINUE THROUGH THE AFTERNOON.  

* WINDS...NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AND GUSTS
  UP TO 60 MPH POSSIBLE. THE STRONGEST WINDS WILL BE EAST OF THE
  INTERSTATE 25 CORRIDOR.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS 
  OF COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING 
  HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING SLOW DOWN AND 
  REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS. 

$$
3 follow-up statements
947 
WWUS75 KBOU 291222
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
622 AM MDT TUE APR 29 2014

...STRONG WINDS WILL CONTINUE OVER NORTHEAST COLORADO TODAY...

.A VERY STRONG CIRCULATION AROUND A LARGE AND SLOW MOVING DEEP
STORM SYSTEM OVER IOWA WILL PRODUCE MORE STRONG WINDS ON THE
NORTHEAST PLAINS OF COLORADO TODAY. WINDS WILL BEGIN TO DECREASE
LATER THIS EVENING AS THE STORM SYSTEM CONTINUES TRACKING TOWARD
THE GREAT LAKES. 

COZ038-040>051-292030-
/O.EXT.KBOU.HW.W.0018.140429T1222Z-140430T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
622 AM MDT TUE APR 29 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL INCREASE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON. |

* WINDS...NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS
  UP TO 65 MPH POSSIBLE.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE NORTHEAST PLAINS OF
  COLORADO SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING
  HAZARDOUS DRIVING CONDITIONS. IF YOU ARE DRIVING...SLOW DOWN
  AND REMAIN ALERT FOR SUDDEN AND STRONG WIND GUSTS.

$$
993 
WWUS75 KBOU 291919
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
119 PM MDT TUE APR 29 2014

...HIGH WINDS AND BLOWING DUST OVER NORTHEAST COLORADO TODAY...

.A VERY STRONG CIRCULATION AROUND A LARGE AND SLOW MOVING DEEP
STORM SYSTEM OVER IOWA WILL KEEP HIGH WINDS BLOWING ON THE
NORTHEAST PLAINS OF COLORADO THIS AFTERNOON. WINDS WILL BEGIN TO
DECREASE LATER THIS EVENING AS THE STORM SYSTEM CONTINUES TRACKING
TOWARD THE GREAT LAKES. WIDESPREAD BLOWING DUST IS EXPECTED...WITH
THE WORST CONDITIONS SOUTH OF LIMON AND AKRON. VISIBILITIES WILL
STILL GENERALLY BE ABOVE A MILE...BUT THERE WILL BE LOCALIZED VERY
LOW VISIBILITIES NEAR PLOWED FIELDS. AS OF EARLY AFTERNOON THERE
WERE ROAD CLOSURES IN WASHINGTON AND LINCOLN COUNTIES DUE TO
AREAS OF LOW VISIBILITY. IN ADDITION TO THE BLOWING DUST...THE
WINDS ARE LIKELY TO CAUSE SOME DAMAGE TO TREES... SHINGLES...AND
WEAK STRUCTURES.

SOME HIGH WIND REPORTS SO FAR TODAY INCLUDE 77 MPH AT AKRON...
71 MPH IN STRASBURG...69 MPH IN LIMON...66 MPH AT DENVER
INTERNATIONAL AIRPORT...AND 63 MPH IN STERLING.

COZ038-040>051-300200-
/O.CON.KBOU.HW.W.0018.000000T0000Z-140430T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
119 PM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON
  THEN DIMINISH THIS EVENING. |

* WINDS...NORTHWEST WINDS AT 35 TO 50 MPH WITH GUSTS UP TO 75 MPH
  POSSIBLE.

* IMPACTS...AREAS OF LOW VISIBILITY IN BLOWING DUST. MINOR DAMAGE
  TO TREES AND ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND TRAVELERS IN NORTHEASTERN COLORADO SHOULD BE
PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING
CONDITIONS. IF YOU ARE DRIVING...SLOW DOWN AND REMAIN ALERT FOR
SUDDEN STRONG WIND GUSTS. SLOW DOWN BEFORE ENTERING AREAS OF LOW
VISIBILITY. BE PREPARED FOR POWER OUTAGES AND MINOR DAMAGE TO
STRUCTURES.

$$

GIMMESTAD
444 
WWUS75 KBOU 300204
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
804 PM MDT TUE APR 29 2014

COZ038-040>051-300315-
/O.EXP.KBOU.HW.W.0018.000000T0000Z-140430T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
804 PM MDT TUE APR 29 2014

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE DECREASED THIS EVENING BUT YOU CAN STILL EXPECT SOME
HIGHER GUSTS TO 35 MPH OVER THE NORTHEAST PLAINS. HIGH WINDS ARE
NOT EXPECTED FOR THE REST OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 28, 3:38 PM MDT, 5 hours 22 minutes earlier.

Area forecast discussion, Apr 28, 3:38 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
338 PM MDT MON APR 28 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 338 PM MDT MON APR 28 2014

UPPER LOW STILL OVER CENTRAL NEBRASKA WITH FAIRLY STRONG
NORTHWEST FLOW ACROSS COLORADO. GUSTY WINDS CONTINUE ACROSS MUCH
OF THE PLAINS...STRONGEST FAR NORTHEAST CORNER WHERE SURFACE
GRADIENT IS THE TIGHTEST. GUSTS FROM 50 TO 55 MPH CURRENTLY ACROSS
FAR NORTHEAST CORNER WITH A GUST TO 60 MPH AT AKRON AT 258 PM.
OTHERWISE...WRAP AROUND MOISTURE CONTINUES TO SPREAD OVER
COLORADO. RADAR SHOWING SOME SHOWERS MOVING ACROSS THE PLAINS AT
THIS TIME WITH MOST OF ACTIVITY OVER LOGAN...WASHINGTON AND
NORTHEAST WELD COUNTIES. ACROSS MOUNTAINS...DECENT OROGAPHICS
KEEPING SNOW SHOWERS GOING WITH MOST OF THE ACTIVITY ALONG THE
CONTINENTAL DIVIDE OF SUMMIT AND GRAND COUNTIES AS WELL AS THE
PARK AND GORE RANGES OF WESTERN JACKSON COUNTY. MODELS SHOW UPPER
LOW MOVING INTO SOUTHEAST NEBRASKA AND NORTHWEST KANSAS BY 06Z
WITH FLOW ALOFT BECOMING NORTHERLY ACROSS COLORADO. SURFACE
GRADIENT WEAKENS SLIGHTLY DURING THE EVENING WITH AIRMASS
STABILIZING. SHOULD SEE WINDS DECREASE THROUGH THE EVENING. WILL
KEEP HIGH WIND WARNING FOR FAR NORTHEAST CORNER GOING THOUGH 9PM.
STILL PERSISTENT WRAPAROUND MOISTURE AND OROGRAPHICS OVER
MOUNTAINS TO KEEP SNOW SHOWERS GOING ACROSS MOUNTAINS WITH UP TO 3
INCHES POSSIBLE OVERNIGHT. SOME DECREASE IN THE SHOWER ACTIVITY
ACROSS PLAINS BUT STILL SOME CHANCE FAR EASTERN PLAINS WITH
WRAPAROUND MOISTURE. LOOK COLD ENOUGH FOR A MIX OF RAIN AND SNOW.
ANY ACCUMULATION WILL BE MINIMAL. ON TUESDAY...STRONG NORTHERLY
FLOW ALOFT WILL BE OVER COLORADO WITH UPPER LOW OVER IOWA. SURFACE
GRADIENT INCREASES ACROSS PLAINS BY THE AFTERNOON WITH INCREASED
MIXING. SHOULD BE ANOTHER WINDY DAY WITH THE POTENTIAL WINDS
REACHING HIGH WIND CRITERIA ACROSS PORTIONS OF THE NORTHEASTERN
PLAINS. WILL HOIST A HIGH WIND WATCH FOR ZONES 42..44..45..46>51
FROM 15Z TO 00Z WEDNESDAY. LATEST NAM GUIDANCE INDICATED SUSTAINED
WINDS OF 42 KTS AT DEN AT 21Z WITH THE GFS GUIDANCE SHOWING 41
KTS. BASED ON THE MODEL SURFACE GRADIENT...OPT NOT TO INCLUDE
ZONES 43 OR 45 AT THIS POINT. CONTINUED WRAP AROUND MOISTURE ALONG
WITH WEAK MID LEVEL QG ASCENT AND CONTINUED MOUNTAIN OROGRAPHICS
ENOUGH TO KEEP SOME SHOWERS GOING THROUGH THE DAY. ADDITIONAL
MOUNTAIN SNOW ACCUMULATION TO BE LIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 338 PM MDT MON APR 28 2014

MINIMAL CHANGES TODAY AS THE MODELS ARE IN FAIRLY GOOD AGREEMENT
THROUGH ABOUT FRIDAY. UPPER LOW MOVES SLOWLY EAST WITH WEAK WAVES
ROTATING OVER COLORADO FROM THE NORTH. THIS WILL KEEP CLOUDY
CONDITIONS AND NORTH WINDS BLOWING...BUT THE AIRMASS WILL BE
FAIRLY STABLE AND ANY CONVECTION WILL EITHER BE ELEVATED OR CAPPED
AT A LOW LEVEL. CURRENT FORECAST HAS A LOW LEVEL OF WEAK SHOWER
ACTIVITY AND STILL LOOKS GOOD. THERE CONTINUES TO BE A TREND
TOWARD A BIT MORE COLD ADVECTION WITH THE WEAK WAVES...KEEPING US
FROM MUCH WARMING THROUGH WEDNESDAY. A BIT MORE LIFT IS SHOWN WITH
SOME INTERACTION LATE WEDNESDAY BETWEEN A WAVE COMING OVER THE
RIDGE AND ONE COMING AROUND THE BACK OF THE LOW. THIS GENERATES AN
AREA OF LIFT...PROBABLY OVER OR JUST EAST OF THE MOUNTAINS...AND
COULD BE ONE LAST GASP OF SHOWERS WEDNESDAY AFTERNOON AND EVENING.
THERE STILL MAY BE SOME CLOUDS AROUND THURSDAY BUT WE WILL GET
ENOUGH WARMING ALOFT TO CAP CONVECTION. SURFACE WARMING WILL LAG
THE WARMING ALOFT ON THURSDAY AND FRIDAY...AND THERE MAY BE SOME
HIGH CLOUDINESS FROM THE WARMING ALOFT AS THE LOW DEPARTS FOR
GOOD.

FOR SATURDAY THROUGH MONDAY...A FAIRLY SEASONABLE PATTERN WITH
LIGHT WESTERLY FLOW ALOFT. PRETTY DRY INITIALLY...BUT AS THE
SURFACE WARMS AND MOISTENS A LITTLE WILL TREND BACK TOWARD
SEASONAL DIURNAL CONVECTION BY MONDAY. NOT LOOKING LIKE THERE WILL
BE MUCH EFFECT FROM AN UPSTREAM TROUGH YET...BUT COULD INCREASE
PRECIPITATION CHANCES AND/OR WINDS BY THE MIDDLE OF THE WEEK.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON)
ISSUED AT 338 PM MDT MON APR 28 2014

GUSTY NORTHWEST WINDS CONTINUE ACROSS AREA AIRPORTS...WITH SOME
GUSTS TO 35 KTS AT KDEN. WINDS TO GRADUALLY DECREASE THIS
EVENING...THOUGH WILL REMAIN NORTHWESTERLY THROUGH THE OVERNIGHT
WITH SPEEDS AROUND 12 KTS. A FEW SHOWERS POSSIBLE EAST OF DENVER
AREA THIS EVENING...SHOULD NOT HAVE AN IMPACT AT THE AREA
AIRPORTS. VFR TO CONTINUE WITH CEILINGS ABOVE 12000 FEET AGL.
NORTHWEST WINDS TO INCREASE BY 15Z WITH GUSTS TO 25 KTS. WINDS
WILL BECOME MORE NORTHERLY AFTER 18Z WITH POSSIBLE GUSTS FROM 35
TO 40 KTS...HIGHEST AT KDEN. SOME SHOWERS AGAIN POSSIBLE DURING
THE AFTERNOON...SHOULD BE EAST AND NORTHEAST OF DENVER. VFR TO
CONTINUE WITH CEILINGS ABOVE 10000 FEET AGL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ048>051.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR COZ042-044>051.

&&

SHORT TERM...D-L
LONG TERM...GIMMESTAD
AVIATION...D-L
Hazardous weather outlook, Apr 28, 10:01 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1001 AM MDT MON APR 28 2014

COZ030>051-291615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1001 AM MDT MON APR 28 2014

...HIGH WIND WARNING NORTHEAST CORNER OF COLORADO UNTIL 9 PM
MDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL OCCUR ACROSS THE MOUNTAINS AGAIN TODAY. THE
STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND EAST OF A LINE FROM
STERLING TO AKRON WHERE SPEEDS OF 30 TO 40 MPH WILL BE COMMON
ALONG WITH SOME GUSTS TO 60 MPH. ELSEWHERE...WIND GUSTS WILL
GENERALLY BE IN THE 35 TO 50 MPH RANGE TODAY.

SNOW SHOWERS WILL PERSIST IN THE MOUNTAINS...WITH 1 TO 2 INCHES
TODAY AND ANOTHER 1 TO 3 INCHES OF SNOW EXPECTED TONIGHT. LITTLE
IF ANY ACCUMULATION CAN BE EXPECTED IN HIGH MOUNTAIN VALLEYS.
ONLY ISOLATED TO SCATTERED LIGHT SHOWER COVERAGE WILL OCCUR
ACROSS THE PLAINS.

A DEEP AND SLOW MOVING STORM SYSTEM CENTERED OVER NEBRASKA WILL
KEEP THE WINDY AND SOMEWHAT UNSETTLED WEATHER IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD NORTHERLY FLOW WILL PERSIST THROUGH THE MIDDLE PART OF
THE WEEK. THIS WILL CONTINUE TO BRING WINDY AND COOL CONDITIONS
WITH SCATTERED SHOWERS THROUGH WEDNESDAY. NORTH TO NORTHWEST WINDS
MAY GUST TO 60 MPH TUESDAY ACROSS THE PLAINS OF NORTHEAST
COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF HIGH WINDS ON THE PLAINS WILL BE
APPRECIATED.

D_L/GIMMESTAD

In the hours before

Local storm report, Apr 28, 3:02 PM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
302 PM MDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 4 E HAXTUN              40.64N 102.55W
04/28/2014  M67.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1206 PM     NON-TSTM WND GST HOLYOKE                 40.58N 102.30W
04/28/2014  M62.00 MPH       PHILLIPS           CO   MESONET

0300 PM     NON-TSTM WND GST 1 N AKRON               40.18N 103.21W
04/28/2014  M60.00 MPH       WASHINGTON         CO   ASOS

&&

KBOWEN
Local storm report, Apr 28, 5:04 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
504 PM MDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 4 E HAXTUN              40.64N 102.55W
04/28/2014  M67.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1206 PM     NON-TSTM WND GST HOLYOKE                 40.58N 102.30W
04/28/2014  M62.00 MPH       PHILLIPS           CO   MESONET

1227 PM     NON-TSTM WND GST 1 N STRASBURG           39.75N 104.30W
04/28/2014  M55.00 MPH       ADAMS              CO   TRAINED SPOTTER

0300 PM     NON-TSTM WND GST 1 N AKRON               40.18N 103.21W
04/28/2014  M60.00 MPH       WASHINGTON         CO   ASOS

0410 PM     HIGH SUST WINDS  STERLING                40.65N 103.21W
04/28/2014  M40.00 MPH       LOGAN              CO   AWOS

0435 PM     NON-TSTM WND GST HOLYOKE                 40.58N 102.30W
04/28/2014  M59.00 MPH       PHILLIPS           CO   AWOS

&&

KBOWEN
Local storm report, Apr 28, 5:06 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
506 PM MDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 4 E HAXTUN              40.64N 102.55W
04/28/2014  M67.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1206 PM     NON-TSTM WND GST HOLYOKE                 40.58N 102.30W
04/28/2014  M62.00 MPH       PHILLIPS           CO   MESONET

1227 PM     NON-TSTM WND GST 1 N STRASBURG           39.75N 104.30W
04/28/2014  M55.00 MPH       ADAMS              CO   TRAINED SPOTTER

0300 PM     NON-TSTM WND GST 1 N AKRON               40.18N 103.21W
04/28/2014  M60.00 MPH       WASHINGTON         CO   ASOS

0410 PM     HIGH SUST WINDS  STERLING                40.65N 103.21W
04/28/2014  M40.00 MPH       LOGAN              CO   AWOS

0435 PM     NON-TSTM WND GST HOLYOKE                 40.58N 102.30W
04/28/2014  M59.00 MPH       PHILLIPS           CO   AWOS

0459 PM     NON-TSTM WND GST 1 W NORTHGLENN          39.91N 104.99W
04/28/2014  M50.00 MPH       ADAMS              CO   TRAINED SPOTTER

&&

KBOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:37 PM MDTHigh Wind WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more83 min

Nearby

High Wind Warnings in Colorado, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.